MAUDE Adverse Event Report: ACCLARENT, INC. ACCLARENT AERA EUSTACHIAN TUBE BALLOON DILATION SYSTEM, 5PK; EUSTACHIAN TUBE BALLOON DILATION DEVICE

ACCLARENT, INC. ACCLARENT AERA EUSTACHIAN TUBE BALLOON DILATION SYSTEM, 5PK; EUSTACHIAN TUBE BALLOON DILATION DEVICE
Catalog Number EU061655
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Syncope/Fainting (4411); Asystole (4442)
Date of Event 07/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.The device was discarded; therefore, no further investigation can be performed.The lot number is not known; therefore, a device history record review cannot be completed.Since this adverse event requires medical or surgical intervention to preclude permanent impairment of a body function or permanent damage to a body structure, it is considered serious and reportable.There are no reported malfunctions with any acclarent devices used during the case.Should additional information become available, this case will be re-assessed and notes will be updated.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by acclarent, or its employees that the report constitutes an admission that the product, acclarent, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient who underwent ent (ent (ear, nose & throat) procedure with acclarent devices (acclarent aera eustachian tube balloon dilation system) experienced a syncope episode and went into asystole during the procedure.It was reported that the event was confirmed by a physician-anesthesiologist with a heart rate monitor.It was also reported that the patient was revived with medication and oxygen.The procedure was aborted.The patient was reported to be in stable condition.It was also noted that the event occurred when the dilation system¿s balloon was dilated.

Brand Name
ACCLARENT AERA EUSTACHIAN TUBE BALLOON DILATION SYSTEM, 5PK
Common Device Name
EUSTACHIAN TUBE BALLOON DILATION DEVICE
Manufacturer (Section D)
ACCLARENT, INC.
31 technology drive
irvine CA 92618
Manufacturer (Section G)
ACCLARENT, INC.
31 technology drive
irvine CA 92618
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key19907764
Report Number3005172759-2024-00084
Device Sequence Number15237978
Product Code PNZ
UDI-Device Identifier10705031230880
UDI-Public10705031230880
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
DEN150056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberEU061655
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2024
Initial Report FDA Received Date08/05/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient SexUnknown